MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; ASY,CR CEMENTED FEMORAL, SZ 2,

EXACTECH, INC. OPTETRAK; ASY,CR CEMENTED FEMORAL, SZ 2,
Model Number 230-03-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 04/24/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported by (b)(6), this (b)(6), female patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2010.The indication for the index procedure was osteoarthritis.On (b)(6) 2012, approximately 17 months post implantation, the patient underwent revision due to tibial osteolysis (¿lysistibia¿).Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by (b)(6); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.It is found in a review of the labeling and ifu 700-096-004, osteolysis is a known device specific risk, which may require a second surgical intervention or revision.As part of the preoperative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or postoperative period.Revisions or surgical interventions are a known complication found in joint replacements.All patients should be instructed on the limitations of the prosthesis and the possibility of subsequent surgery.The patient should be cautioned to monitor activities and protect the replaced joint from unreasonable stresses and follow the written instructions of the physician with respect to follow-up care and treatment.The surgeon must be fully knowledgeable about all aspects of the surgical technique to use the implants in accordance with the indications and contraindications and be trained according to the proper use of the system instrumentation and implants.It is a known complication that a patient¿s age, weight, or activity level would cause the surgeon to expect early failure of the system.As noted in ¿why are total knee arthroplasties failing today¿has anything changed after 10 years?¿, the top five reasons for total knee arthroplasty revision/surgical intervention account for approximately 85% of the reasons that drive revision/surgical intervention.The failure mechanisms are as follows: 39.9% for loosening; 27.4% for infection; 7.35% for instability; 4.7% for periprosthetic fracture; and 4.5 % for arthrofibrosis.In early revisions (less than two years) infection was found to be the most common failure mechanism and late revisions show aseptic loosening as the most common reason.1 1.Sharkey, p.L.(2014, september).Why are total knee arthroplasties failing today¿has anything changed after 10 years?; the journal of arthroplasty, 29.It is known that bone mineral density at a total knee arthroplasty will decrease within several months post implant.Bone loss density can reach about 23% within one year of the post-op period.Values are dependent on the preoperative/post-surgical mechanical alignment, and the assessment method.Loss of the bone density post-op is found to be the result of the surgical procedure, peri-operative inflammation and bone remodeling associated with postoperative alterations to the mechanical load.2 2.Gallo, j.G.(2013, september).Osteolysis around total knee arthroplasty: a review of pathogenetic mechanisms.; retrieved from https://www.Ncbi.Nlm.Nih.Gov/pmc/articles/pmc4003873/.Based on review of all available information, there is no evidence to suggest that the reported event is related to any device design or manufacturing issues.The event reported was likely the result of patient conditions.There has been no patient medical history/information provided; therefore, the patient risk/clinical factors cannot be assessed.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.
 
Event or Problem Description
As reported by (b)(6), this (b)(6), female patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2010.The indication for the index procedure was osteoarthritis.On (b)(6) 2012, approximately 17 months post implantation, the patient underwent revision due to tibial osteolysis (¿lysistibia¿).Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by (b)(6); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.Based on review of all available information, there is no evidence to suggest that the reported event is related to any device design or manufacturing issues.The event reported was likely the result of patient conditions.There has been no patient medical history/information provided; therefore, the patient risk/clinical factors cannot be assessed.

Brand Name
OPTETRAK
Common Device Name
ASY,CR CEMENTED FEMORAL, SZ 2,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9712894
Report Number1038671-2020-00186
Device Sequence Number11336654
Product Code JWH
UDI-Device Identifier10885862061744
UDI-Public10885862061744
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K032606
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2012
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/25/2015
Device Model Number230-03-02
Device Catalogue Number230-03-02
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2020
Initial Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR